pain from fuseon
Apr 30, 2006
I am on fuseon for a month now, injecting with the bioinjector. I find the whole procedure of mixing and injecting a piece of cake (a baby could do it). My problem is the after effects I've been having from the injections. They are very painful. I almost always develop a nodule, and the injection sites usually burn and sting. I try rotating the spots (bioinjector injection sites are slightly different than needle injection sites) but my body is taking a beating. My legs are so painful I can hardly walk. I don't know how much more I can take of this. AM I doing something wrong or is this normal? I have no options available to me. I've been on everything there is to be on and have been infected since 1979. Whats up with this drug? I'm bewildered. Is there any groups on-line about fuseon where I can relate to other people in the same boat? I need some serious HELP!!!!!!!!!!!!!!
Response from Ms. Salisbury
Hi, There are some tips I can give about the injection site reactions (ISRs). First prior to injecting, make sure the Fuzeon is room temperature and clear, wait about 1/2 hour after mixing. Second find a site that was not injected into recently, make sure it is a fatty area that you can pinch up if possible. Avoid areas that have very little fatty/subcutaneous tissue. The bioinjector has the carbon dioxide cartridge that causes a good punch, it can bruise your muscle under the skin and fatty tissue. Prior to injecting rub/massage for 3-5 minutes to area to heat up the fatty tissue, a hand held massager is very nice for this job and then apply a very warm compress to the site for 3-5 minutes. Next, hold bioinjector firmly to skin, otherwise there will be more chance of nodule from incomplete penetration of Fuzeon. Last when finished with the injection apply another very warm compress and massage again for 3-5 minutes each.
The bioinjector is supposed to deliver a diffuse injection of the medication under the skin in the fatty tissue. Nodules are usually less with this method. If you continue to have problems, you might speak to your study nurse or practitioner about reviewing your technique or even switch to a needle for the injection.
There are support groups that bring patients together to share their experiences with Fuzeon. Check with your practitioner or nurse to see if there is one in your area. I understand your frustration and you are not alone. It is common for patients new to Fuzeon to have these concerns. Carol
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does Sore On Mouth Mean I Have Hiv?
- Is Dizziness A Symptom Of Acute HIV Infection?
- Can AIDS Be Transmitted Through Sex With A Prostitute?
- Do People Get HIV From Blowjob From A Prostitute?
- Enlarged Lymph Nodes After Deep Kissing Worried I Have HIV
- Headache After Oral Sex With No Protection Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.